To the editor.—
In Sigell and Flessa's communication on "Drug Interactions with Anticoagulants" (214: 2035, 1970) they mentioned that ascorbic acid administration shortened the prothrombin time in animals receiving coumarin anticoagulants. I wish to report an example in which this held true in a human.
Report of a Case.—
This 52-year-old nurse was hospitalized at University Hospital on Oct 1,1970, because of pain in the chest aggravated by breathing. She also had pain in the right calf area which she had "bruised" one week previously. The pain in the chest came on suddenly after a brief exertion and was associated with shortness of breath.Pertinent physical findings were as follows: blood pressure, 145/90 mm Hg; respirations, 24 per minute, pulse rate, 100 beats per minute and regular; temperature, 98.6 F. There were no wheezes or rales in auscultating the chest. The second heart sound was split with pulmonic second sound